MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter pharmacy department, phone: (b)(6).Pma/510(k): exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
A patient of unknown gender and age underwent a procedure to place a cook thal-quick chest tube on (b)(6) b202.The device was placed in the "axillary" for a spontaneous pneumothorax.After the device was placed, two x-rays were performed on (b)(6) 2023 and (b)(6) 2023.It was not possible to see the radiopaque marking on the chest tube (indicated in the instructions for use) which would have assisted in confirming the correct positioning of the catheter.Inability to confirm correct placement required increased monitoring of the drain and the patient until the drain was removed.The device was removed on an unknown date and returned to the manufacturer for investigation on (b)(6) 2023.The preliminary device failure analysis indicated the catheter had a radiopaque line extending the length of the catheter.However, the catheter was noted to be kinked in two areas.The focus of this report is the kinked cook thal-quick chest tube.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.C.H.D'alencon (france) informed cook on 07feb2023 regarding an issue with a thal-quick chest tube set (rpn: c-tqts-1200, lot: 14966693).A patient of unknown gender and age underwent a procedure to place a cook thal-quick chest tube on (b)(6) 2023.The device was placed in the "axillary" for a spontaneous pneumothorax.After the device was placed, two x-rays were performed on (b)(6) 2023 and (b)(6) 2023.It was not possible to see the radiopaque marking on the chest tube (indicated in the instructions for use) which would have assisted in confirming the correct positioning of the catheter.Inability to confirm correct placement required increased monitoring of the drain and the patient until the drain was removed.The device was removed on an unknown date and returned to the manufacturer for investigation on 22feb2023.The preliminary device failure analysis indicated the catheter had a radiopaque line extending the length of the catheter.However, the catheter was noted to be kinked in two areas.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), and quality control procedures, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used chest tube was received for evaluation.A visual examination found two kinks on the tube, one 0.5mm from the hub and the other 5cm from the hub.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure prior to distribution.A review of the device history record (dhr) for lot 14966693 and the related subassembly lots found no nonconformances that could have contributed to the reported failure.It should be noted that there was one additional complaint associated with the final product lot number from the same customer for an unrelated issue.Cook also reviewed product labeling.The product ifu, [c_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: ¿precautions -this product is intended for use by physicians trained and experienced in percutaneous pleural drainage techniques.Standard techniques for placement of chest tubes should be employed.Instructions for use -with the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.Note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary actions to relieve resistance before proceeding.Note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.Remove the wire guide and chest tube inserter, leaving the chest tube in place.How supplied: supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ with evidence gathered from a review of the dmr, dhr, and device failure analysis, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is possible that patient movement contributed to the chest tube kinking following placement.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16454648
Report Number1820334-2023-00195
Device Sequence Number5875985
Product Code GBX
UDI-Device Identifier00827002051614
UDI-Public(01)00827002051614(17)250920(10)14966693
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1200
Device Lot Number14966693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown